MAUDE Adverse Event Report: COVIDIEN 7318 SPG VISTEC 8 X 4 STR 10'S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN 7318 SPG VISTEC 8 X 4 STR 10'S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 7318
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the x-ray detectable thread came out of the gauge sponge during use.
 
Additional Manufacturer Narrative
Additional information a device history record (dhr) review was completed for the reported lot number.There were no manufacturing related issues related to the complaint.Inspections are performed based on a statistical sampling both physically and visually.Specifically, operators are required to inspect samples at the beginning, middle and end of lots.These checks are noted on the dhr.A photo was submitted for evaluation with the complaint.From the photo it can be seen that the element has separated from the sponge.The photo shows the coloring of the radiopaque element to be a solid blue.Radiopaque elements that are produced at this manufacturing site are comprised of white and blue polyvinyl chloride, and the element will be speckled white and blue throughout.From the picture we cannot confirm the complaint.A sample was sent in; however, the sample was only the lid of a tray package.Sponges were not submitted for review, so an analysis cannot be done.Operators are being briefed on the customer¿s complaint.The root cause could not be determined.Without a physical sample to evaluate, a corrective and preventative action (capa) cannot be completed.This complaint will be used for trending purposes.

Brand Name
7318 SPG VISTEC 8 X 4 STR 10'S
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
MDR Report Key9467984
Report Number1018120-2019-00392
Device Sequence Number14229044
Product Code GDY
UDI-Device Identifier00884527017006
UDI-Public00884527017006
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7318
Device Catalogue Number7318
Device Lot Number19E195D62
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/27/2020
Patient Sequence Number1